Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
182 Doctors are Online

Have started having nuvaring. Is it safe to have sex?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5625 Questions
nuvaringI am 30 yrs old and started the nuvaring last Sunday morning. Will I be ok if I have unprotected sex this Sunday? My doctor told me that it becomes effective after 7 days and this Sunday is the 7th day.
Posted Thu, 23 May 2013 in General Health
Answered by Dr. Aarti Abraham 38 minutes later
Thanks for your query.
During the first month of hormonal contraceptive use, it is advisable to use a backup method such as condoms.
The nuvaring would take a few days to be effective.
I would request you to use a back up method meanwhile.
Take care, and feel free to discuss further.
Above answer was peer-reviewed by
Follow-up: Have started having nuvaring. Is it safe to have sex? 36 minutes later
so why would the obgyn tell me 7 days before unprotected sex then?
Answered by Dr. Aarti Abraham 35 minutes later
As i said, it takes a few days.
If you want to go ahead and take the risk at the borderline XXXXXXX then its alright.
I just suggested the safer and surer version.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor